Skip to main content
Log in

Asymptotic behavior and uniqueness of blow-up solutions of quasilinear elliptic equations

  • Published:
Journal d'Analyse Mathématique Aims and scope

Abstract

In this paper, we study the asymptotic behavior of solutions of the problem Δ p u = f (u) in Ω, u = ∞ on Ω, under general conditions on the function f, where Ω p is the p-Laplace operator. We show that the technique used by the author for the special case p = 2 works in this more general setting, and that the behavior described by various authors for the case p = 2 is easily derived from this technique for the general case.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

References

  1. C. Anedda and G. Porru, Second order estimates for boundary blow-up solutions of elliptic equations, Discrete Contin. Dyn. Syst. (2007 Suppl.), 54–63.

  2. C. Anedda and G. Porru, Estimates for boundary blow-up solutions of semilinear elliptic equations, Int. J. Math. Anal. (Ruse) 2 (2008), 213–234.

    MathSciNet  MATH  Google Scholar 

  3. C. Anedda and G. Porru, Boundary behaviour for solutions of boundary blow-up problems in a borderline case, J. Math. Anal. Appl. 352 (2009), 35–47.

    Article  MathSciNet  MATH  Google Scholar 

  4. C. Bandle, Asymptotic behavior of large solutions of elliptic equations, An. Univ. Craiova Ser. Mat. Inform. 32 (2005), 1–8.

    MathSciNet  MATH  Google Scholar 

  5. C, Bandle and M. Marcus, “Large“ solutions of semilinear elliptic equations: existence, uniqueness, and asymptotic behaviour, J. Anal. Math. 58 (1992), 9–24.

    Article  MathSciNet  MATH  Google Scholar 

  6. C. Bandle and M. Marcus, Asymptotic behaviour of solutions and their derivatives, for semilinear elliptic problems with blowup on the boundary, Ann. Inst. Henri Poincaré 12 (1995), 155–171.

    MathSciNet  MATH  Google Scholar 

  7. C. Bandle and M. Marcus, On second-order effects in the boundary behaviour of large solutions of semilinear elliptic problems, Differential Integral Equations 11 (1998), 23–34.

    MathSciNet  MATH  Google Scholar 

  8. C. Bandle and M. Marcus, Dependence of blowup rate of large solutions of semilinear elliptic equations, on the curvature of the boundary, Complex Var. Theory Appl. 49 (2004), 555–570.

    MathSciNet  MATH  Google Scholar 

  9. M. del Pino and R. Letelier, The influence of domain geometry in boundary blow-up elliptic problems, Nonlinear Anal. 48 (2002), 897–904.

    Article  MathSciNet  MATH  Google Scholar 

  10. G. Diaz, G. and R. Letelier, Explosive solutions of quasilinear elliptic equations: existence and uniqueness, Nonlinear Anal. 20 (1993), 97–125.

    Article  MathSciNet  MATH  Google Scholar 

  11. E. DiBenedetto, C 1+α local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal. 7 (1983), 827–850.

    Article  MathSciNet  MATH  Google Scholar 

  12. H. Dong, S. Kim, and M. Safonov, On uniqueness of boundary blow-up solutions of a class of nonlinear elliptic equations, Comm. Partial Differential Equations 33 (2008), 177–188.

    Article  MathSciNet  MATH  Google Scholar 

  13. Y. Du, Personal communication.

  14. D. Gilbarg and L. Hörmander, Intermediate Schauder estimates, Arch. Rational Mech. Anal. 74 (1980), 297–318.

    Article  MathSciNet  MATH  Google Scholar 

  15. D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, Berlin, 2001.

    MATH  Google Scholar 

  16. Gladiali, Francesca and Giovanni Porru, Estimates for explosive solutions to p-Laplace equations in Progress in Partial Differential Equations, Vol. 1, Longman, Harlow, 1998, pp. 117–127.

    Google Scholar 

  17. Z. Guo, Z. and J. Shang, Remarks on uniqueness of boundary blow-up solutions, Nonlinear Anal. 66, (2007) 484–497.

    Article  MathSciNet  MATH  Google Scholar 

  18. J. B. Keller, On solutions of Δu = f (u), Comm. Pure Appl. Math. 10 (1957), 503–510.

    Article  MathSciNet  MATH  Google Scholar 

  19. S. Kichenassamy, Boundary blow-up and degenerate equations, J. Funct. Anal. 215 (2004), 271–289.

    Article  MathSciNet  MATH  Google Scholar 

  20. S. Kichenassamy, Boundary behavior in the Loewner-Nirenberg problem, J. Funct. Anal. 222 (2005), 98–113.

    Article  MathSciNet  MATH  Google Scholar 

  21. G. M. Lieberman, Regularized distance and its applications, Pacific J. Math. 117 (1985), 329–352.

    MathSciNet  MATH  Google Scholar 

  22. G. M. Lieberman, The Dirichlet problem for quasilinear elliptic equations with continuously differentiable boundary data, Comm. Partial Differential Equations 11 (1986), 167–229.

    Article  MathSciNet  MATH  Google Scholar 

  23. G. M. Lieberman, Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal. 12 (1988), 1203–1219.

    Article  MathSciNet  MATH  Google Scholar 

  24. G. M. Lieberman, Second Order Parabolic Differential Equations, World Scientific, River Edge, NJ, 1996.

    MATH  Google Scholar 

  25. G. M. Lieberman, Elliptic equations with strongly singular lower order terms, Indiana U. Math. J. 57 (2007), 2097–2136.

    Article  MathSciNet  Google Scholar 

  26. G. M. Lieberman, Asymptotic behavior and uniqueness of blow-up solutions of elliptic equations, Methods Appl. Anal. 15 (2008), 243–262.

    MathSciNet  MATH  Google Scholar 

  27. P. L. Lions, A remark on Bony maximum principle, Proc. Amer. Math. Soc. 88 (1983), 503–508.

    Article  MathSciNet  MATH  Google Scholar 

  28. C. Loewner and L. Nirenberg, Partial differential equations invariant under conformal or projective transformations in Contributions to Analysis, Academic Press, New York, 1974, pp. 245–272.

    Google Scholar 

  29. G. G. Lorentz, Approximation of Functions, Holt, Rinehart, and Winston, New York, 1966.

    MATH  Google Scholar 

  30. M. Marcus and L. Véron, Uniqueness and asymptotic behavior of solutions with boundary blowup for a class of nonlinear elliptic equations, Ann. Inst. H. Poincaré Anal. Non Linéaire 14 (1997), 237–274.

    Article  MATH  Google Scholar 

  31. M. Marcus and L. Véron, Existence and uniqueness results for large solutions of general nonlinear elliptic equations, J. Evol. Equ. 3 (2003), 637–652.

    Article  MathSciNet  MATH  Google Scholar 

  32. Jerk Matero, Quasilinear elliptic equations with boundary blow-up, J. Anal. Math. 69 (1996), 229–247.

    Article  MathSciNet  MATH  Google Scholar 

  33. A. Mohammed, Boundary asymptotic and uniqueness of solutions to the p-Laplacian with infinite boundary values, J. Math. Anal. Appl. 325 (2007), 480–489.

    Article  MathSciNet  MATH  Google Scholar 

  34. R. Osserman, On the inequality Δuf (u), Pacific J. Math. 7 (1957), 1641–1647.

    MathSciNet  MATH  Google Scholar 

  35. E. Sperner, Jr., Schauder’s existence theorem for α-Dini continuous data, Ark. Mat. 19 (1981), 193–216.

    Article  MathSciNet  MATH  Google Scholar 

  36. P. Tolksdorf, Regularity for a more general class of quasilinear elliptic equations, J. Differential Equations 51, (1984), 126–150.

    Article  MathSciNet  MATH  Google Scholar 

  37. J. L. Vázquez, An a priori interior estimate for the solutions of a nonlinear problem representing weak diffusion, Nonlinear Anal. 5 (1981), 95–103.

    Article  MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Additional information

This paper was written at the Centre for Mathematics and its Applications, at the Australian National University while the author was on a Faculty Professional Development Assignment.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Lieberman, G.M. Asymptotic behavior and uniqueness of blow-up solutions of quasilinear elliptic equations. JAMA 115, 213–249 (2011). https://doi.org/10.1007/s11854-011-0028-5

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11854-011-0028-5

Keywords

Navigation